» Call us by Phone : (716) 839-3638» Help Determine - My Vein Disorder» Request a Vein Consultation

Chemotherapy and Radiation Therapy increase the risk of Deep Vein Thrombosis

Chemotherapy and Radiation Therapy increase the risk of Deep Vein Thrombosis
Buffalo Niagara Vein Tretment Center
Friday, August 23, 2013

 

 

Antitumor therapy increases the risk of developing deep vein thrombosis (DVT) and venous thromboembolism.  The variety of chemotherapeutic agents, receptor-targeted immunotherapy, and hormonal inhibitors that are used as primary or adjunctive treatments in cancer patients can increase the risk of venous thrombosis and venous thromboembolism (VTE).

 

Antineoplastic agents such as cytotoxic agents (e.g. cisplatin), selective estrogen receptor modulators (e.g. tamoxifen), antiendothelial growth factor antibodies (e.g. bevacizumab), antiangiogenetic agents (e.g. thalidomide) are associated with deep vein thrombosis and venous thromboembolism.

 

Combination chemiotherapy with any of the above named agents also increases the risk of deep vein thrombosis and venous thromboembolism.

 

Radiation therapy is also known to increase the risk of deep vein thrombosis and venous thromboembolism.

 

For the treatment of deep vein thrombosis and venous thromboembolism, contact Hratch Karamanoukian, MD FACS at the Vein Treatment Center with offices in Williamsville, New York and Clarence, New York.  Dr. Karamanoukian can be contacted through his webisites www.VeinsVeinsVeins.com andwww.VeinGuide.com or by calling 716-839-3638.

 

Hratch Karamanoukian, MD FACS is triple board certified in surgery, thoracic surgery (cardiovascular surgery) and phlebology (diseases of the venous system and lymphatic system).

 

www.VeinsVeinsVeins.com  www.VeinGuide.com www.MyVeinStore.com are partners with www.PeaceBridgeHealthCare.com

 

Site by : Web Design Company India, MegaSoftwares